MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M29
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Rupture (2208)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 29mm 11400m mitral valve was explanted at implant due to left ventricular rupture caused by possible contact of the stent post with the left ventricle.During a mitral valve replacement procedure via right anterior thoracotomy, after implantation of the device, left ventricular rupture occurred.The rupture was identified before decannulation.During surgery, the approach was converted to a median sternotomy for device exchange.After the device explant, left ventricular reconstruction was performed, and a non-edwards mechanical valve was implanted as a replacement.The patient outcome was not provided.The surgeon commented that the cause of the event was not clear, but there was a possibility that the stent post came into contact with the left ventricle and contributed to the rupture; therefore, a mechanical valve with no stent posts was selected as the replacement device.
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it was discarded.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a the investigation is still in progress; therefore, a conclusion has yet to be established.
 
Additional Manufacturer Narrative
Updated sections: g3, g6, h2, h6 type of investigation, investigation findings, and investigation conclusions.A device history record (dhr) review was performed, and no relevant non-conformances were identified.A lot history review (lhr) was performed which did not identify any similar complaints.A complaint history review (chr) was conducted and two (2) similar complaints were identified due to operational context.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Per the event description, "it was reported that a 29mm 11400m mitral valve was explanted at implant due to left ventricular rupture caused by possible contact of the stent post with the left ventricle.During a mitral valve replacement procedure via right anterior thoracotomy, after implantation of the device, left ventricular rupture occurred.The rupture was identified before decannulation." the subject device was not returned for evaluation as it was discarded.No pictures or medical records were provided.There were no images which were provided.Per information included as part of the event description "the surgeon commented that the cause of the event was not clear, but there was a possibility that the stent post came into contact with the left ventricle and contributed to the rupture; therefore, a mechanical valve with no stent posts was selected as the replacement device." there was no allegation of a device malfunction.Based on the information available, the complaint is unable to be confirmed, and a definitive root cause is unable to be determined, although procedural factors likely contributed.There is no allegation of a device malfunction and an edwards defect has not been confirmed.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key24030108
Report Number2015691-2026-10329
Device Sequence Number9014744
Product Code LWR
UDI-Device Identifier00690103205558
UDI-Public(01)00690103205558(17)271005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown